MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK, 8 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK, 8 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202269
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, while implanting the device, the screw broke off.All the pieces were removed.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One (b)(4) biosure peek 8x30mm screw returned.Dimensional inspection confirmed this was an 8x30mm product.The complaint stated: ¿the screw broke off.¿ there is obvious damage attained.The major diameter of the distal threads are disfigured and the body has been fractured.The appearance is consistent with off axis rolling with attempted insertion.There is also vertical damage that is symptomatic of entanglement with another device or guidewire.A recommendation is critical for ease of insertion and successful anchoring.¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared with the recommended smith and nephew drill and/or tap prior to implantation.Excessive force should not be placed on the delivery instrument.¿ no root cause related to the manufacturing of this device was confirmed.

Brand Name
BIOSURE PK, 8 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8107992
Report Number1219602-2018-01630
Device Sequence Number14044483
Product Code MBI
UDI-Device Identifier03596010622051
UDI-Public03596010622051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Catalogue Number72202269
Device Lot Number50710051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight49